Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 30, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 27, 2007, 3:33 PM EDT for Iosco County, Michigan. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2007, 3:33 PM EDT (19:33 UTC)
- Expired
- Jun 27, 2007, 4:13 PM EDT
- In force
- 40 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Iosco County, MI
The radar
The NCL Michigan radar (KAPX), 113 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1398 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 271934
SVRAPX
MIC069-272030-
/O.NEW.KAPX.SV.W.0030.070627T1933Z-070627T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
333 PM EDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 430 PM EDT
* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WURTSMITH AIRFIELD TO 7 MILES NORTHWEST OF TAWAS CITY TO
WHITTEMORE...OR ALONG A LINE EXTENDING FROM 5 MILES NORTH OF OSCODA
TO 14 MILES NORTHEAST OF ALGER...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NATIONAL CITY...
OSCODA...
AU SABLE...
TAWAS CITY...
EAST TAWAS...
SMALL HAIL IS ALSO POSSIBLE WITH THIS LINE OF STORMS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS AND CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 4453 8341 4440 8368 4418 8391 4417 8361
4426 8352 4428 8342 4435 8334 4449 8333
$$
LAWRENCE3 follow-up statements
000
WWUS34 KAPX 271942
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
341 PM EDT WED JUN 27 2007
MIC069-272030-
/O.CON.KAPX.SV.W.0030.000000T0000Z-070627T2030Z/
IOSCO MI-
341 PM EDT WED JUN 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR IOSCO COUNTY...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OSCODA TO WHITTEMORE...OR 13 MILES NORTHWEST OF AU
GRES...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITTEMORE
NATIONAL CITY
EAST TAWAS...
TAWAS CITY...
THE STRONGEST STORM ALONG THIS LINE WILL AFFECT AREAS AROUND
WHITTEMORE AND NATIONAL CITY. THIS STORM WILL PRESENT AN ADDITIONAL
THREAT OF LARGE HAIL UP TO THE SIZE OF GOLF BALLS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING.
LAT...LON 4453 8341 4440 8368 4418 8391 4417 8361
4426 8352 4428 8342 4435 8334 4449 8333
$$
LAWRENCE000
WWUS34 KAPX 271956
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
356 PM EDT WED JUN 27 2007
MIC069-272030-
/O.CON.KAPX.SV.W.0030.000000T0000Z-070627T2030Z/
IOSCO MI-
356 PM EDT WED JUN 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR IOSCO COUNTY...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AU SABLE TO WHITTEMORE...OR 11 MILES NORTH OF AU
GRES...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
TAWAS LIGHT...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING.
LAT...LON 4453 8341 4440 8368 4418 8391 4417 8361
4426 8352 4428 8342 4435 8334 4449 8333
$$
LAWRENCE000
WWUS34 KAPX 272013
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EDT WED JUN 27 2007
MIC069-272023-
/O.CAN.KAPX.SV.W.0030.000000T0000Z-070627T2030Z/
IOSCO MI-
413 PM EDT WED JUN 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR IOSCO COUNTY IS CANCELLED...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORMS WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE EXITED
THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.
PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO LOCAL LAW ENFORCEMENT
OR THE NATIONAL WEATHER SERVICE IN GAYLORD.
LAT...LON 4453 8341 4440 8368 4418 8391 4417 8361
4426 8352 4428 8342 4435 8334 4449 8333
$$
LAWRENCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:47 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 27, 2:47 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 247 PM EDT WED JUN 27 2007 .DISCUSSION...THE SFC LOW ON THE QUEBEC/ONTARIO BORDER HAS AN ASSOCIATED COLD FRONT THAT STRETCHES FROM ABOUT APN TO NEAR CAD. THE COLD FRONT IS KICKING OFF THUNDERSTORMS JUST OUT AHEAD OF IT AS WELL AS SHOWERS ALONG THE FRONT. AT 500 MB, THE SHORTWAVE TROUGH IS ENTERING LAKE SUPERIOR. BEHIND THE FRONT, TEMPERATURES IN C AND W UPPER ARE AROUND 80F WITH THE TD NOW IN THE LOWER 50S. THE MAIN CONCERN WITH THE FORECAST PACKAGE WILL THIS EVENING WITH THE FRONT AND THE COOL AIR THROUGH THURSDAY. THE MODELS ARE IN GOOD AGREEMENT WITH THE SHORT TERM PORTION OF THE FORECAST. SO HAVE TAKEN A BLEND. TONIGHT...THE FRONT LOOKS TO BE NEAR DTW BY 06Z THE GFS HAS ALL OF THE PRECIPITATION OUT OF THE FORECAST AREA FOR THE EVENING WITH THE NAM HAVING JUST A TOUCH NEAR THE LAKE HURON SHORE ALONG IOSCO AND ARENAC COUNTIES. SO FOR THE EVENING HAVE CHANCE POPS IN THE EVENING FOR GLADWIN AND ARENAC THEN NO SIG WEATHER FOR THE OVERNIGHT PERIOD. AS LOOKS LIKE TEMPERATURES WILL BE IN THE LOWER TO MID 50S FOR THE OVERNIGHT AS THE COOLER AIR FILTERS INTO THE REGION OVERNIGHT. THURSDAY...HIGH PRESSURE BUILDS INTO THE REGION. THE 850 MB RH BEGINNING TO FALL OFF DURING THE DAY, HOWEVER WITH THE 700-500 MB RH AT LESS THAN 10% WOULD EXPECT THAT MOST OF THE CLOUDS WILL BEGIN TO WHITTLE DOWN TO SCATTERED CLOUDS. BY THE AFTERNOON THE 850 MB RH FALLS TO LESS 40% SO EXPECTING THAT IT WILL BE MOSTLY SUNNY FOR THE AFTERNOON. THE SFC COOL AIR REALLY POURS INTO THE REGION SO THAT THE HIGHS ONLY REACH INTO THE MID TO UPPER 60S. LUTZ LATER PERIODS (THURSDAY NIGHT THROUGH NEXT WEDNESDAY)...A QUIET AND SPLENDID STRETCH OF WEATHER APPEARS ON TAP FOR MUCH OF THE EXTENDED PORTION OF THE FORECAST. MODELS HAVE COME INTO PRETTY GOOD AGREEMENT REGARDING THE DEVELOPMENT OF OMEGA BLOCKING OVER THE INTERMOUNTAIN WEST/PLAINS...WITH DOWNSTREAM TROUGH AMPLIFICATION TAKING PLACE ACROSS THE GREAT LAKES AND THROUGH THE NORTHEAST. AT THE SURFACE...EXPANSIVE RIDGE AXIS PROGGED TO EVER SO SLOWLY SHIFT FROM ALBERTA/SASKATCHEWAN TOMORROW TO THE GREAT LAKES BY THE WEEKEND. RESULTANT NORTH/NORTHWEST FLOW WILL ENSURE A STEADY STREAM OF MUCH COOLER AND DRIER CANADIAN AIR INTO THE REGION FOR MUCH OF THE PERIOD. ENSEMBLE MEAN H85 TEMPS DIPPING INTO THE 6-8C RANGE SHOULD YIELD AFTERNOON HIGHS A FEW DEGREES BELOW AVERAGE...GENERALLY IN THE UPPER 60S TO MIDDLE 70S UNDER MAINLY CLEAR SKIES PER 1000-500MB MEAN RH VALUES LESS THAN 30 PERCENT FOR MUCH OF THE PERIOD. LAKE BREEZES WILL ALSO BE AN ISSUE EACH AFTERNOON THROUGH AT LEAST SUNDAY GIVEN SLACK LOW LEVEL FLOW (950MB WINDS ONLY 5 T0 10 KNOTS)...SO EXPECT THE POTENTIAL FOR EVEN COOLER TEMPS ALONG THE IMMEDIATE LAKESHORES. OVERNIGHT LOWS WILL BE QUITE COMFORTABLE (COMPARED TO THE RECENT MILD READINGS)...MAINLY IN THE 40S TO LOWER 50S...THOUGH CERTAINLY NOT OUT OF THE QUESTION FOR SOME OF THE COOLER SPOTS (KPLN...THE AU SABLE RIVER VALLEY...ETC.) TO MAKE A RUN AT THE UPPER 30S... ESPECIALLY THURSDAY NIGHT AND PERHAPS AGAIN FRIDAY NIGHT AS GRADIENT RELAXES AND CLEAR SKIES/SUBSIDENCE PROMOTE EXCELLENT RADIATIONAL COOLING. AS FOR PRECIPITATION CHANCES THROUGH SUNDAY...APPEARS THREAT NEGLIGIBLE DESPITE STEEP LOW LEVEL LAPSE RATES OWING TO COOL POOL ALOFT AND POTENTIAL CONVERGENCE FROM LAKE BREEZES...AS MOISTURE SIMPLY LACKING TO PRODUCE ANY SORT OF SIGNIFICANT INSTABILITY. BEYOND SUNDAY...THINGS BEGIN TO CHANGE AS THE OVERALL BLOCKING PATTERN STARTS TO BREAK DOWN. PROGGED PATTERN PER THE GFS/ECMWF/CANADIAN/DGEX SUPPORTS INCREASED CONVECTIVE CHANCES HEADING INTO NEXT WEEK AS PIECES OF PACIFIC ENERGY TOP THE RIDGE AND HEAD TOWARD THE GREAT LAKES. MEANWHILE...PERSISTENT WESTERLY FLOW OUT OF THE ROCKIES WILL INDUCE LEE CYCLOGENESIS OVER THE HIGH PLAINS. ASSOCIATED DEVELOPING WARM FRONT ACROSS THE UPPER MIDWEST/GREAT LAKES WILL PROVIDE A FOCUS FOR MORE WIDESPREAD CONVECTIVE DEVELOPMENT AS MOISTURE/INSTABILITY RETURN AROUND PERIPHERY OF LOW LEVEL RIDGE AXIS SLIDING OFF THE MID ATLANTIC COAST. TIMING OF OVERALL CONVECTIVE POTENTIAL STILL FAR FROM BEING NAILED DOWN BUT DOES APPEAR ADDITION OF CHANCE POPS JUSTIFIED BY TUESDAY AS BOUNDARY LAYER DEW POINTS CREEP BACK INTO THE 50S AND TEMPS REBOUND TO AROUND 80...WITH SUBSEQUENT INCREASE IN MLCAPE TO AROUND 1000J/KG. MODEL GUIDANCE ALSO SEEMS TO BE KEYING IN ON THIS TIMEFRAME...AND PATTERN RECOGNITION (PROVIDED THE H5 HEIGHT PATTERN TURNS OUT AS ADVERTISED) MAKES A CASE FOR MCS POTENTIAL. FOR NOW WILL KEEP THE 4TH OF JULY PRECIPITATION-FREE AS APPEARS ANY ORGANIZED CONVECTION WOULD LIKELY FORCE THE BOUNDARY SUFFICIENTLY FAR SOUTH TO PREVENT ADDITIONAL STORMS...THOUGH WILL HAVE TO WATCH AS PATTERN LOOKS TO UNDERGO YET MORE CHANGES TOWARD THE END OF THE WEEK...WITH DEEP TROUGHING INTO THE GULF OF ALASKA SUPPORTING A RETROGRESSION OF THE OVERALL PATTERN...THUS PULLING MORE PRONOUNCED TROUGHINESS BACK ACROSS THE GREAT LAKES. LAWRENCE && .AVIATION...COLD FRONT WILL SLIDE ACROSS NORTHERN LOWER MI DURING THE REMAINDER OF THE AFTERNOON. THE FRONT HAS ALREADY CLEARED KTVC AND KPLN AND WILL PASS THROUGH KAPN OVER THE NEXT FEW HOURS. THUNDERSTORMS WILL REMAIN IN THE VICINITY OF KAPN UNTIL THE FRONT PASSES THE AIRPORT IN A FEW HOURS. DRIER AIR WILL MOVE INTO NORTHERN LOWER IN THE WAKE OF THIS FRONT FOR THE REMAINDER OF THIS AFTERNOON AND INTO THE EVENING. MAINLY VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORM ACTIVITY. KAS && .APX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 27, 11:45 AM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1145 AM EDT WED JUN 27 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-281000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1145 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS NORTHERN MICHIGAN. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF M-32 DURING THE AFTERNOON AND EARLY EVENING HOURS...WITH PENNY SIZED HAIL AND DAMAGING WIND GUSTS THE MAIN THREAT. THE POTENTIAL FOR THUNDERSTORMS SHOULD END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NORTHERN LOWER MICHIGAN SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. JPB/LUTZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:25 PM EDT | Severe Thunderstorm Warning | APX | Alcona | 65 min |
| Jun 27, 2:31 PM EDT | Special Marine Warning | APX | 89 min | |
| Jun 27, 3:53 PM EDT | Special Marine Warning | APX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.